Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 2, NWS Marquette, MI

July 27, 2010Dickinson County, Menominee County, Michigan

NWS Marquette, MI issued this tornado warning at Jul 27, 2010, 8:43 PM CDT for Dickinson County, Menominee County, Michigan. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 8:43 PM CDT (01:43 UTC)
Expired
Jul 27, 2010, 9:15 PM CDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

Counties Dickinson County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 85 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:14 PM CDTTSTM WND DMGLa Branche, MINUMEROUS TREES DOWNED ALONG THE SNOWMOBILE/ATV TRAIL IN LA BRANCHE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 6:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WFUS53 KMQT 280143
TORMQT
MIC043-109-280215-
/O.NEW.KMQT.TO.W.0002.100728T0143Z-100728T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
843 PM CDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
  NORTHERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 915 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES EAST OF NORWAY...OR 14 MILES EAST OF IRON
  MOUNTAIN...AND MOVING EAST AT 45 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  HERMANSVILLE AROUND 850 PM CDT.
  LA BRANCHE AROUND 900 PM CDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LORETTO...            WILSON...             WHITNEY...
  WAUCEDAH...           VULCAN...             SPALDING...
  GOURLEY...            FAITHORN...           CUNARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4566 8781 4568 8779 4574 8787 4590 8787
      4591 8736 4590 8736 4590 8733 4557 8732
TIME...MOT...LOC 0143Z 270DEG 39KT 4581 8774

$$

VOSS
1 follow-up statement
469 
WWUS53 KMQT 280201
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1001 PM EDT TUE JUL 27 2010

MIC043-109-280215-
/O.CON.KMQT.TO.W.0002.000000T0000Z-100728T0215Z/
DICKINSON MI-MENOMINEE MI-
901 PM CDT TUE JUL 27 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MENOMINEE AND
SOUTHEASTERN DICKINSON COUNTIES UNTIL 915 PM CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTH OF HERMANSVILLE...OR 22 MILES EAST OF
IRON MOUNTAIN...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  LA BRANCHE AROUND 910 PM CDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LORETTO...            WILSON...             WHITNEY...
  WAUCEDAH...           VULCAN...             SPALDING...
  GOURLEY...            FAITHORN...           CUNARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4566 8781 4568 8779 4574 8787 4590 8787
      4591 8736 4590 8736 4590 8733 4557 8732
TIME...MOT...LOC 0201Z 271DEG 28KT 4581 8759

$$

VOSS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:55 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 27, 3:55 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
455 PM EDT TUE JUL 27 2010

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A MAINLY ZONAL PATTERN ACROSS
THE NRN CONUS. A MID/UPPER LEVEL TROUGH WAS LOCATED OVER MANITOBA
WITH A 100 KT 250-300 MB JET INTO WRN ONTARIO. AT THE SFC...A
TROUGH/FRONT WAS LOCATED OVER NW MN. RADARS THE MAIN BATCH OF
CONVECTION OVER N CNTRL MN BTWN KDLH/KFAR WHILE MAINLY JUST SOME
LIGHT SHOWERS OR SPRINKLES WERE MOVING INTO S UPPER MI AS MCV FROM
DECAYING CONVECTION EARLIER TODAY.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY

ALTHOUGH CLOUDS FROM THE SHRA/TSRA OVER NRN WI HAVE LIMITED SFC
HEATING/INSTABILITY...PARAMETERS REMAIN IN PLACE TO SUPPORT
STRONG/SEVERE TSTMS INTO UPPER MI. AS THE COLD FRONT
ADVANCES AND LARGE SCALE LIFT INCREASES AHEAD OF THE MID LEVEL
TROUGH AND WITH THE RIGHT ENTRANCE OF THE UPPER LEVEL JET...TSTMS
ARE EXPECTED TO DEVELOP/SPREAD INTO WEST UPPER MI THIS EVENING AND
THROUGH THE REST OF THE CWA BY LATE EVENING AND OVERNIGHT. 0-6KM
SHEAR TO NEAR 40KT WILL SUPPORT ORGANIZED STRONG TO SEVERE STORMS
WITH POTENTIAL FOR SUPERCELLS. FAVORABLE 0-1KM AND 0-3KM HELICITY
VALUES COULD ALSO SUPPORT AN ISOLD TOR. STRENGTHENING MID LEVEL
WINDS/DRYING WOULD ENHANCE DAMAGING WIND THREAT AS THE CONVECTION
LIKELY TRANSITIONS TO MORE OF A LINEAR MCS OR SQUALL LINE...PER SPC.
EXPECT THE FRONT AND SHRA/TSRA TO ACCELERATE DURING THE EVENING WITH
MOST PCPN EXITING THE CWA BY 09Z.

STRONG DRYING AND SUBSIDENCE BEHIND THE FRONT SHOULD BRING
CLEARING/SUNNY SKIES FOR WED.  GUSTY WEST WINDS ARE
EXPECTED...ESPECIALLY OVER THE KEWEENAW WHERE TERRAIN WILL ENHANCE
WINDSPEEDS. TEMPS SHOULD AGAIN CLIMB TO AROUND 80 WITH SOME
DOWNSLOPE WARMING CNTRL.

.LONG TERM /WED NIGHT THROUGH NEXT TUESDAY/...

WED NIGHT...HIGH PRESSURE WILL BE BUILDING INTO THE REGION TO START
THE LONG TERM PERIOD...WHICH WILL GRADUALLY DIMINISH WINDS ACROSS
THE AREA. A SECONDARY COLD FRONT SHOULD BRUSH THE NE HALF OF THE
AREA...WITH CLOUDS FROM THIS FRONT LARGELY DETERMINING LOWS. BUMPED
CLOUD COVER UP SIGNIFICANTLY OVER THE FAR NE PART OF THE CWA...WHERE
THE DEEPEST MOISTURE AND STRONGEST H925-850 CAA IS EXPECTED. NOT AS
CONFIDENT AS YOU GO FARTHER SW ACROSS THE CWA...BUT DID BUMP SOME OF
THE CNTRL AREAS TO PARTLY CLOUDY. AS FOR TEMPS...PWAT VALUES AROUND
65 PERCENT OF NORMAL OVER THE W HALF AND LESS CLOUDS SHOULD ALLOW
FOR SOME RAD COOLING...BUT LINGERING WINDS IN THE EVENING SHOULD
HELP KEEP THE TEMPS IN CHECK. OVERALL...WENT WITH SLIGHTLY BELOW
NORMAL VALUES OVER THE INTERIOR W...RIGHT AROUND 50 DEGREES.

THINK THERE WILL BE SOME LINGERING CLOUDS OVER THE EAST DURING THURS
MORN...AS THE FRONT EXITS THE REGION. OTHERWISE...HIGH PRESSURE WILL
BECOME CENTERED OVER UPPER MI THURS AFTN AND THEN EVENING...BEFORE
DRIFTING SE OF THE AREA BY FRI MORNING. HIGHS ON THURS SHOULD BE
MUCH COOLER THAN WE HAVE SEEN OVER THE LAST COUPLE OF DAYS. CURRENT
FCST MAY BE A TOUCH ON THE OPTIMISTIC SIDE FOR HIGHS ON THURS...WITH
CURRENT FORECAST IN THE LOW/MID 70S...WARMEST WEST...AND UPPER 60S
ALONG ERN LK SUPERIOR. H850 TEMPS AROUND 8-10C WOULD YIELD TEMPS IN
THE UPPER 60S TO LOWER 70S...BUT ANY CLOUD COVER LINGERING INTO THE
AFTN WOULD CUT TEMPS DOWN A COUPLE MORE DEGREES. DID TRY TO HINT AT
SOME MID/HIGH CLOUDS MOVING IN OVER THE FAR W ON THURS NIGHT IN
ADVANCE OF SHORTWAVE RIDING OVER THE RIDGE.

FOR DAYS 3 THROUGH 7 /FRIDAY INTO NEXT TUESDAY/...PERIOD BEGINS
UNDER NW FLOW ALOFT WITH A TROUGH OVER THE ERN CONUS AND WEAK RIDGE
OVER THE ROCKIES. MODELS HINTING AT A WEAK SHORTWAVE EJECTED FROM
THE UPPER TROUGH OFF THE WRN CONUS TODAY THAT WILL WORKS IT/S WAY UP
OVER THE RIDGE AND THEN SLIDE ACROSS THE AREA FRI INTO FRI NIGHT.
00Z ECMWF/GFS AND 12Z UKMET ARE FAIRLY SIMILAR WITH THE LARGE SCALE
UPPER FEATURES...ALTHOUGH 00Z GEM SHOWS A STRONGER RIDGE MOVING OFF
THE ROCKIES. THEREFORE...FOLLOWING THE HPC PREFERRED 00Z ECMWF SOLN
FOR THE PERIOD. OVERALL...SHORTWAVE IS FAIRLY WEAK AS IT MOVES
ACROSS THE UPPER GREAT LKS FRI INTO FRI NIGHT. BOUNDARY FROM COLD
FRONT PASSING THROUGH TONIGHT AND HIGH PRESSURE BEHIND IT WILL KEEP
IT WELL S OF THE AREA...SRN MN INTO NRN IL. THUS...THINK MAIN
INSTABILITY AND CONVECTION WILL REMAIN FARTHER S AND WE WILL BE LEFT
WITH ANY MID-LVL FORCING FROM THE SHORTWAVE. PER THE ECMWF...BEST
FORCING FOR THIS AREA ON DIVQ AND ISENTROPIC CHARTS WILL BE BETWEEN
H700-500...WHICH LEADS TO MORE OF A LOW POP/QPF FORECAST.
THEREFORE...DECIDED TO START THE TREND TOWARDS POPS BY ADDING SLIGHT
CHANCES IN...NO THUNDER...FOR THE ENTIRE AREA FRI INTO FRI NIGHT.
BEHIND THE WEAK SHORTWAVE...AREA REMAINS IN WEAKENING NW FLOW DURING
THE WEEKEND...AS UPPER RIDGE OVER THE SRN PLAINS BUILDS.
TIMING/POSITION OF SHORTWAVES MOVING THROUGH THIS TYPE OF SETUP ARE
NEARLY IMPOSSIBLE TO FORECAST IN THE EXTENDED PART OF THE FORECAST.
THEREFORE...LEFT THE WEEKEND DRY FOR NOW...ALTHOUGH THERE COULD BE
ANOTHER WAVE PUSHING THROUGH ON SUN AS THE RIDGE APPROACHES. WAA
WILL CONTROL THE AREA MON AHEAD OF A NRN STREAM TROUGH IN CANADA
DROPPING A COLD FRONT ACROSS THE AREA FOR MON NIGHT AND TUES. COULD
SEE SOME PCPN ON MON...BUT WENT WITH CHANCE POPS FOR THE BETTER
FORCING WITH THE COLD FRONT. EXPECT TEMPS DURING THIS PERIOD TO BE
NEAR NORMAL...AS H850 TEMPS SHOULD BE IN THE 10-14C RANGE...WITH
SLIGHTLY WARMER TEMPS ON MON.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

THUNDERSTORMS ARE EXPECTED AT KCMX EARLY THIS AFTERNOON WHILE MAINLY
VFR CONDITIONS PRVAIL AT KSAW WITH GUSTY SRLY WINDS. TONIGHT...TSRA
ARE ALSO EXPECTED AHEAD OF A FRONT THAT WILL MOVE THROUGH UPPER
MICHIGAN OVERNIGHT. MVFR CIGS ARE EXPECTED WITH THE SHRA/TSRA ALONG
WITH SOME STRONG WRLY WINDS. GUSTY WRLY WINDS WILL PREVAIL BEHIND THE
FRONT AT KCMX WITH TERRAIN ENHANCEMENT HELPING TO BOOST WINDSPEEDS.
AFTER ANY SHRA/TSRA AND THE FRONT MOVES THROUGH...MAINLY VFR
CONDITIONS ARE EXPECTED.
&&

.MARINE (FOR THE 4 PM ISSUANCE)...

EXPECT A STRONG COLD FRONT TO CROSS LAKE SUPERIOR TONIGHT. STRONG
SOUTH WINDS LATE THIS AFTERNOON..LIMITED SOMEWHAT BY THE HIGH STABILITY
BROUGHT ABOUT BY THE PASSAGE OF THE WARM AIRMASS OVER THE RELATIVELY
COOL WATERS OF LAKE SUPERIOR...WILL VEER WEST FOLLOWING THE PASSAGE
OF THIS FRONT TONIGHT. THE STONGEST WEST WINDS UP TO 30 KNOTS
TONIGHT INTO WEDNESDAY WITH GRADUALLY DECREASING STABILITY ARE MOST
LIKELY OVER THE WEST BETWEEN THE KEWEENAW AND ISLE ROYALE AND THE
EAST THIRD WHERE THE TERRAIN WILL ENHANCE THE WEST WINDS. THE
ARRIVAL OF A WEAKER PRESSURE GRADIENT AFTER WEDNESDAY WILL CAUSE
WINDS TO DIMINISH UNDER 25 KNOTS. WINDS ARE THEN EXPECTED TO REMAIN
AOB 20 KT FROM THU THROUGH SAT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...SRF
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, Jul 27, 3:49 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
449 AM EDT TUE JUL 27 2010

MIZ001>007-009>014-084-085-281200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
449 AM EDT TUE JUL 27 2010 /349 AM CDT TUE JUL 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN
UPPER MICHIGAN AND ACROSS ALL OF WESTERN AND CENTRAL UPPER MICHIGAN
TONIGHT. SOME OF THE STORMS MAY BE SEVERE AND CONTAIN LARGE
HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING INTO EARLY
AFTERNOON ACROSS CENTRAL UPPER MICHIGAN.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.
ANY SEVERE WEATHER OR HEAVY RAINFALL REPORTS WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-281200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
449 AM EDT TUE JUL 27 2010 /349 AM CDT TUE JUL 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE WEST
HALF OF LAKE SUPERIOR AND ACROSS ALL OF LAKE SUPERIOR TONIGHT. SOME OF
THE STORMS MAY BE SEVERE AND CONTAIN LARGE HAIL...GUSTY WINDS TO 40
KNOTS...FREQUENT LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING OVER FAR
EASTERN LAKE SUPERIOR. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE
POSSIBLE WEDNESDAY OVER THE EAST HALF OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.
ANY SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED.

LMZ221-248-250-281200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
449 AM EDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS MAY
BE SEVERE AND CONTAIN LARGE HAIL...GUSTY WINDS TO 40 KNOTS...FREQUENT
LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.
ANY SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED.

07

In the hours before

Local storm report, Jul 27, 7:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
855 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLOOD            IRONWOOD                46.45N 90.15W
07/27/2010                   GOGEBIC            MI   EMERGENCY MNGR

            REPORTED LARGE SECTION OF US2 SHUT DOWN FROM DOUGLAS TO
            LOWELL STREET DUE TO WATER OVER ROAD...ALONG WITH SEVERAL
            HOUSES AND BUILDINGS FLOODED NEAR HEMLOCK STREET ON THE
            WEST SIDE OF THE CITY.

&&

JMWIX

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:35 PM CDTAreal Flood AdvisoryMQTGogebic3 hr
Jul 27, 7:44 PM CDTAreal Flood AdvisoryMQTDickinson4 hr
Jul 27, 7:55 PM CDTSevere Thunderstorm WarningMQTDickinson, Menominee50 min
Jul 27, 8:12 PM CDTSevere Thunderstorm WarningMQTDickinson, Iron, Marquette33 min
Jul 27, 8:38 PM CDTSevere Thunderstorm WarningMQTIron52 min
Jul 27, 8:41 PM CDTAreal Flood AdvisoryMQTIron4 hr
Jul 27, 9:16 PM CDTTornado WarningMQTDelta, Menominee44 min
Jul 27, 9:51 PM CDTAreal Flood AdvisoryMQTDelta3 hr
Jul 27, 10:08 PM CDTTornado WarningMQTDelta, Menominee19 min
Jul 27, 10:21 PM CDTSevere Thunderstorm WarningMQTSchoolcraft36 min
Jul 27, 10:29 PM CDTAreal Flood AdvisoryMQTSchoolcraft3 hr
Jul 27, 10:49 PM CDTSpecial Marine WarningMQT56 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.